MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804400-12
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017- incorrect prep.
 
Event or Problem Description
It was reported that the procedure was to treat the proximal right coronary artery with heavy calcification, moderate tortuosity and 90% stenosis.The 4.0x12 mm xience skypoint stent delivery system (sds) balloon was was advanced with resistance noted with the anatomy and was prepped inside the anatomy.The sds balloon was inflated once for deployment; however, the balloon ruptured as the balloon stopped increasing during inflation.The stent was removed on the balloon of the device.A new xience skypoint sds was used to continue the procedure.There were no adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported difficulty to advance appears to be related to operational context.Based on the information provided, a definitive cause for the reported material rupture and activation failure could not be determined.It was reported that the procedure was to treat the proximal right coronary artery with heavy calcification, moderate tortuosity and 90% stenosis.The 4.0x12 mm xience skypoint stent delivery system (sds) balloon was advanced with resistance noted with the anatomy and was prepped inside the anatomy.It should be noted that the xience skypoint everolimus eluting coronary stent system instruction for use states: while introducing the delivery system into the vessel, do not induce negative pressure on the delivery system.This may cause dislodgement of the stent from the balloon.In this case, it does not appear the instruction for use (ifu) deviation related to incorrect stent preparation contributed to the reported difficulties; therefore, a letter will not be requested.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20473201
Report Number2024168-2024-12254
Device Sequence Number7245632
Product Code NIQ
UDI-Device Identifier08717648233463
UDI-Public(01)08717648233463(17)260330(10)3040541
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2026
Device Model Number1804400-12
Device Catalogue Number1804400-12
Device Lot Number3040541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown